Alert archive / Nebraska / Frost Advisories in 2021

Frost Advisory 10, NWS Hastings, NE

October 29, 20216 counties in Kansas; 17 counties in Nebraska

NWS Hastings, NE issued this frost advisory at Oct 29, 2021, 2:53 PM CDT for 6 counties in Kansas; 17 counties in Nebraska. It took effect at Oct 30, 2021, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 2:53 PM CDT (19:53 UTC)
In effect from
Oct 30, 2021, 1:00 AM CDT
Expired
Oct 30, 2021, 8:54 AM CDT
In force
8 hr
Issued by
NWS Hastings, NE
All 23 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 4 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS73 KGID 291953
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
253 PM CDT Fri Oct 29 2021

KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-300400-
/O.NEW.KGID.FR.Y.0010.211030T0600Z-211030T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick-
Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-
Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, 
Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, 
Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, 
Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
253 PM CDT Fri Oct 29 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures will fall into the 32 to 34 degree range and
  perhaps even a degree or two below freezing, which will result 
  in frost formation.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
Wesely
3 follow-up statements
171 
WWUS73 KGID 292111
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
411 PM CDT Fri Oct 29 2021

KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-300900-
/O.CON.KGID.FR.Y.0010.211030T0600Z-211030T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick-
Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-
Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, 
Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, 
Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, 
Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
411 PM CDT Fri Oct 29 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* WHAT...Temperatures as low as generally 31 to 34 degrees could
  result in potentially widespread areas of frost.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Although slightly freezing temperatures 
  will be possible in a few spots, a hard, killing freeze of 28 
  degrees or colder is unlikely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Pfannkuch
699 
WWUS73 KGID 300849
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
349 AM CDT Sat Oct 30 2021

KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-301400-
/O.CON.KGID.FR.Y.0010.000000T0000Z-211030T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick-
Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-
Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, 
Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, 
Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, 
Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
349 AM CDT Sat Oct 30 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
404 
WWUS73 KGID 301354
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
854 AM CDT Sat Oct 30 2021

KSZ005>007-017>019-NEZ041-047>049-062>064-074>077-082>087-301500-
/O.CAN.KGID.FR.Y.0010.000000T0000Z-211030T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Nance-Howard-Merrick-
Polk-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-
Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Fullerton, Genoa, St. Libory, 
Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, 
Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, 
Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, 
Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, 
Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, 
Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
854 AM CDT Sat Oct 30 2021

...FROST ADVISORY IS CANCELLED...

Temperatures are beginning to warm across the local area this
morning...and any frost that formed overnight across the local 
area should be rapidly dissipating. For this reason, the frost 
advisory has been cancelled.

$$

Rossi

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:55 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 29, 12:55 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1255 PM CDT Fri Oct 29 2021

.DISCUSSION...(Today through Thursday)
Issued at 403 AM CDT Fri Oct 29 2021

Skies are currently clear across central Nebraska and Kansas, and
this is expected to continue through today. North to northwest
winds will also continue, but will be much lighter than yesterday
as the upper low continues to depart to the east. By this evening,
a surface ridge will pass overhead, leading to clear skies and
light and variable winds tonight. Eastern areas could dip to the
low 30s, but widespread freezing temperatures are not expected,
therefore no freeze headlines will be issued on this shift.

Saturday will almost certainly be the warmest day of the coming
week. High temperatures are expected to reach the 60s to low 70s
ahead of a passing cold front. The timing of this front has
actually sped up, so the afternoon could end up being a little
breezier than previously forecast...especially across central
Nebraska. Gusts up to 30MPH are likely by late afternoon. This
wind, and some increasing cloud cover is expected to keep
temperatures above freezing for most of the area Saturday night.

We see a push of colder air arrive at the surface and aloft for
Sunday. As such, high temperatures will probably be 20+ degrees
colder than Saturday in many locations. As this trough of cold air
slowly sags south, models continue to show a band of
frontogenetically-forced precipitation Sunday night into Monday.
Model soundings would support this some of this precip falling as
snow as surface temperatures dip to near freezing Sunday night
into Monday morning. Any impacts are expected to be minor, but
some accumulation on grassy and elevated surfaces is possible.
Unfortunately, models still are pretty variable on the location of
this band, so exact snow totals are uncertain.

A hard freeze still looks like a good bet for most of the area
Monday night, but this will be somewhat dependent on how much
lingering cloud cover we have.

Cold conditions continue Tuesday and Monday, with some models
keeping off and on rain/snow over at least southwestern parts of
the area. Not a nice start to November by any means. Dry and
slightly warmer weather may return for the end of next week, but
model spread remains fairly high at this point.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday)
Issued at 1252 PM CDT Fri Oct 29 2021

Clear skies will persist throughout the TAF valid period.
Northerly winds this afternoon will become light and variable
overnight before turning southwesterly Saturday morning. A cold
front will swing through around noon on Saturday, which will
result in gusty northwesterly winds by Saturday afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...Wesely
Hazardous weather outlook, Oct 29, 3:28 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
328 AM CDT Fri Oct 29 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
328 AM CDT Fri Oct 29 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Near freezing temperatures are possible across portions of the
area tonight. This is not expected to be a widespread hard freeze,
but areas east of Highway 281 may briefly dip below 32 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another night of near to slightly below freezing temperatures is
expected Sunday night.

One or more bands of snow are also expected to develop over
portions of the area Sunday night into Monday morning. Minor
accumulations are possible, but exact location and amounts remain
uncertain.

A good chance for a widespread killing freeze then arrives Monday
night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Nearby

Frost Advisories in Nebraska, 2021Frost Advisories in Kansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.